已发表论文

乳腺癌化疗和内分泌治疗后全髋关节置换患者假体松动:病例报告

 

Authors Li J, Li S, Li C , Chen Z, Ding Y

Received 28 May 2025

Accepted for publication 19 December 2025

Published 17 January 2026 Volume 2026:18 543323

DOI https://doi.org/10.2147/DHPS.S543323

Checked for plagiarism Yes

Review by Single anonymous peer review

Peer reviewer comments 3

Editor who approved publication: Professor Siew Siang Chua

Jiemin Li,1,* Shixun Li,2,* Changchuan Li,2 Zhong Chen,2 Yue Ding2 

1Department of Nurse Administration, Sun Yat-Sen Memorial Hospital, Sun Yat-Sen University, Guangzhou, 510120, People’s Republic of China; 2Department of Orthopaedic Surgery, Sun Yat-Sen Memorial Hospital, Sun Yat-Sen University, Guangzhou, 510120, People’s Republic of China

*These authors contributed equally to this work

Correspondence: Yue Ding, Department of Orthopaedic Surgery, Sun Yat-sen Memorial Hospital, Sun Yat-sen University, Yanjiang Road, No. 107, Guangzhou, Guangdong, 510120, People’s Republic of China, Email dingyue@mail.sysu.edu.cn

Background: Studies have shown that there are a lot of risk factors that could cause periprosthetic osteolysis and aseptic loosening, threatening the life-span of the hip prosthesis. Breast cancer is one of the most frequent malignancy in women. However, the use of breast cancer chemotherapy and hormonal therapy has been shown to significantly elevate the risk of osteoporosis. Chemotherapy can systematically suppress the anabolism of various organs, ultimately leading to bone metabolism dysfunction and osteolysis. Aromatase inhibitors (AI) function by inhibiting the conversion of androgens to estrogen, thereby reducing systemic estrogen levels, which is essential for maintaining bone mass; however, prolonged estrogen deprivation can lead to osteoporosis, which has been proven to pose a significant threat to the survival of hip implants.
Case Presentation: In this case, the patient suffered hip joint tuberculosis and took intertrochanteric osteotomy procedure at age 24. Seventeen years after, she took Total Hip Arthroplasty (THA). She then undertook chemotherapy and hormonal therapy for breast invasive ductal carcinoma (BI-RADS category III), 1 year after her primary THA. Three years later, she was diagnosed with aseptic loosening of her hip prosthesis. A summary and analysis of her treatment were conducted.
Conclusion: Breast cancer chemotherapy and hormonal therapy might be a threat to the stability of THA prosthesis. More attention should be paid when a Total Hip Arthroplasty patient received chemotherapy and hormonal therapy. Further research is needed to fully understand the impact of breast cancer treatments, as current therapies like hormonal therapy can increase the risk of osteoporosis and fractures.

Keywords: THA, aseptic loosening, breast cancer, chemotherapy, hormone therapy